Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 28, 2021, 8:29 PM CDT for Marathon County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 28, 2021, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 107 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS83 KGRB 290129 SPSGRB Special Weather Statement National Weather Service Green Bay WI 829 PM CDT Mon Jun 28 2021 WIZ030-031-290200- Shawano-Marathon- 829 PM CDT Mon Jun 28 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARATHON AND WESTERN SHAWANO COUNTIES... At 827 PM CDT, radar indicated strong thunderstorms were located along a line extending from 12 miles southwest of Antigo to 8 miles southwest of Bevent. Movement was east at 20 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Bevent, Wittenberg, Ringle, Norrie, Birnamwood, Hatley, Aniwa, Eland and Elderon. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4503 8939 4503 8907 4468 8923 4469 8962 TIME...MOT...LOC 0127Z 266DEG 17KT 4500 8930 4470 8953 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 28, 5:58 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 28, 5:58 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 558 PM CDT Mon Jun 28 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 304 PM CDT Mon Jun 28 2021 Focus is on rain and thunderstorm chances through tomorrow. Radar imagery at 1930Z indicated scattered showers and occasional lightning across northern WI, mainly north of a Merrill to Iron Mountain line. This was being driven by moderate daytime instability, with current MLCAPE values of 200 to 600 J/kg, and proximity to the RRQ of an upper jet. More widespread lightning activity was observed farther west where there was a little more instability and shear. Nothing has become severe yet, and expect severe potential to remain unlikely. However, locally heavy rain will be possible with pwats around 1.25 to 1.50 inches and the somewhat slow movement (NE around 10-15 mph) of these clusters. Latest CAM guidance, particularly the HRRR, has adjusted its originally dry afternoon and picked up well on the current radar trends. Expect to see continued showers and a few thunderstorms stream across central and northern WI through the afternoon and overnight. A few showers were also developing in southern WI due to LL WAA which were moving NE and could eventually impact east- central WI, so have also included low PoPs across this area this evening and overnight, Thunderstorm potential will remain very limited in east- central WI due to the lack of current of forecast instability. The other feature to watch overnight will be the potential development of fog on Lake Michigan. There have been some signs of fog development farther south on the lake, and with a moist airmass coming in along with light SSE winds some fog could drift into the GRB nearshore waters. Will need to monitor trends and issue a Marine Dense Fog Advisory if necessary. For now will mention patchy fog in the forecast. For Tuesday, expect more showers and storms throughout the day as a 500mb shortwave approaches and moves across northern WI along with continued support from the upper jet. There is a better chance for strong to severe storms Tuesday, especially during the afternoon and early evening (approx. 1PM to 9PM) when MLCAPE values reach 600 to 1200 J/kg and 0-6km bulk shear increases to 35 to 45 kts. Lapse rates of 6.5 to 7 C/km are also more favorable than they have been the past couple days. The entire GRB forecast area remains in a Marginal Risk (level 1 out of 5) of severe thunderstorms from the SPC. Extensive cloud cover remains a limiting factor, so while confidence is rather high in scattered showers and thunderstorms, the confidence in severe storms is low. Mild temps tonight due to cloud cover and southerly flow with lows in the low to middle 60s. Highs Tuesday will range from the middle 70s to low 80s. .LONG TERM...Tuesday Night Through Monday Issued at 304 PM CDT Mon Jun 28 2021 A 500mb trough is expected to dig and then close off across the eastern third of the United States by late in the work week. The GFS was further to the west with the closing off of the upper low. The 12Z ECMWF has trended to the west this morning and is closer to the GFS solution. The northwest/northerly flow aloft will result in below normal Thursday into the weekend. Meanwhile, 500mb ridging across the central North America is expected to flatten by early next week resulting in temperatures returning closer to normal. For Tuesday night, some stronger storms are possible early in the evening, otherwise any showers and storms will be on the wane. For Wednesday, the upper trough and daytime will result in a chance of showers and thunderstorms. The greatest chance of rain will be during the afternoon and early evening hours. Models indicating 500 to 1500 J/KG of CAPE and shear values around 25 knots. Could be some stronger storms with gusty winds, small hail and locally heavy rainfall. An upper level disturbance will drop southeast out of Canada later Wednesday night into Thursday morning, bringing a chance of showers and storms. Dry conditions are expected Friday through Sunday with lower humidity readings. The next chance for rain be next Monday. If you are heading north Thursday night, it will be chilly with lows in the 40s north with 50s south. Temperatures will gradually trended warmer during the holiday weekend. && .AVIATION...for 00Z TAF Issuance Issued at 555 PM CDT Mon Jun 28 2021 A major shortwave trough will swing through the area during the next 24 hours. Timing of the rain is a challenge. The most likely scenario is that there will be showers across the west this evening, then another band swinging east through the area tomorrow. Ceiling heights on the guidance looked too persistently low. Tried to confine the lower ceilings to coincide with the best rain chances. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KLJ LONG TERM......Eckberg AVIATION.......Skowronski
Hazardous weather outlook, Jun 28, 3:06 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 306 PM CDT Mon Jun 28 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 306 PM CDT Mon Jun 28 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms this afternoon and tonight, with the best chance over north central Wisconsin through mid- evening. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a marginal risk of severe thunderstorms Tuesday afternoon and evening. Heavy rainfall, damaging winds, and hail will be possible with the strongest storms. There is also a chance of thunderstorms Wednesday and Thursday, but the severe weather threat is uncertain at this time. Area rivers will continue to be on the rise from the recent heavy rainfall, and any additional rainfall that occurs through Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report heavy rainfall over an inch tonight. LMZ521-522-541>543-292015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 306 PM CDT Mon Jun 28 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Patchy dense marine fog could result in hazardous navigation conditions on Lake Michigan tonight. An isolated thunderstorm is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms are possible from Tuesday through Thursday, mainly during the afternoon and evening. Any storms that form may pose a hazard to mariners. KLJ/Eckberg
In the hours before
Special weather statement, Jun 28, 6:43 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Green Bay WI
643 PM CDT Mon Jun 28 2021
WIZ018-030-035-290030-
Wood-Marathon-Lincoln-
643 PM CDT Mon Jun 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WOOD...
SOUTHEASTERN LINCOLN AND CENTRAL MARATHON COUNTIES...
At 642 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Merrill to near Rib Mountain to
Marshfield. Movement was east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Wausau, Marshfield, Weston, Merrill, Rib Mountain, Mosinee, Council
Grounds State Park, Rothschild, Schofield and Stratford.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4495 8982 4522 8975 4521 8943 4498 8941
4468 8980 4468 8985 4465 8985 4459 8992
4459 9031 4461 9032
TIME...MOT...LOC 2342Z 260DEG 12KT 4517 8968 4497 8973 4465 9018Special weather statement, Jun 28, 8:02 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Green Bay WI 802 PM CDT Mon Jun 28 2021 WIZ030-290130- Marathon- 802 PM CDT Mon Jun 28 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MARATHON COUNTY... At 801 PM CDT, radar indicated strong thunderstorms were located along a line extending from 8 miles northeast of Weston to 6 miles south of Mosinee. Movement was east at 25 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Wausau, Weston, Rib Mountain, Mosinee, Bevent, Rothschild, Schofield, Knowlton, Ringle and Norrie. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4505 8960 4504 8922 4468 8923 4469 8989 TIME...MOT...LOC 0101Z 274DEG 21KT 4499 8943 4469 8971
Special weather statement, Jun 28, 8:29 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 829 PM CDT Mon Jun 28 2021 WIZ030-031-290200- Shawano-Marathon- 829 PM CDT Mon Jun 28 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARATHON AND WESTERN SHAWANO COUNTIES... At 827 PM CDT, radar indicated strong thunderstorms were located along a line extending from 12 miles southwest of Antigo to 8 miles southwest of Bevent. Movement was east at 20 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Bevent, Wittenberg, Ringle, Norrie, Birnamwood, Hatley, Aniwa, Eland and Elderon. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4503 8939 4503 8907 4468 8923 4469 8962 TIME...MOT...LOC 0127Z 266DEG 17KT 4500 8930 4470 8953
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:02 PM CDT | Special Weather Statement | GRB | Marathon | 28 min |
| Jun 29, 1:43 PM CDT | Special Weather Statement | GRB | Marathon | 62 min |
| Jun 29, 2:26 PM CDT | Special Weather Statement | GRB | Oneida | 19 min |
| Jun 29, 2:42 PM CDT | Special Weather Statement | GRB | Langlade, Marathon, Portage, Wood | 63 min |
| Jun 29, 3:45 PM CDT | Special Weather Statement | GRB | Menominee, Portage, Shawano, Wood | 60 min |
| Jun 29, 4:45 PM CDT | Special Weather Statement | GRB | Marinette, Oconto, Shawano, Waupaca, Waushara | 60 min |
| Jun 29, 5:40 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 65 min |
| Jun 29, 6:16 PM CDT | Special Weather Statement | GRB | Oneida | 44 min |
| Jun 29, 6:38 PM CDT | Special Weather Statement | GRB | Kewaunee, Manitowoc | 37 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.